Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Experiencing heart palpitations. Feeling quick irregular spasm and dizzy. Blood work done. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
i am experiencing heart palpitations - feels like a quick irregular spasm - which then usually ends up in a panic attack because i'm frightened. in addition to this, I also get crazy hunger surges where i suddenly feel dizzy and then i'm about to faint - at which point i usually have a palpitation... and so the vicious circle goes round. Ruining my life and scared to exercise in case i have a heart attack. Hospital EKG and blood test for cardio (heart attack) were negative. Don't smoke, rarely drink. Don't take any drugs.
Posted Sun, 5 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 5 hours later
Thanks for writing in.
I am qualified and certified cardiologist and I read your question with diligence.
If I were to repeat that onset of palpitation is just like bolt from blue and it ends after a duration as abruptly it had set in? You agree to this presumption. It leaves you with panic hunger and thirst. Two possibilities will have to be considered in you.

Paroxysmal Supraventricular Tachycardia with panic attacks. Easily treatable by prescription drugs like Verapamil or Diltiazem with alprazolam. However, I am curious as to if you had been seen by a doctor or a nurse during the attack. What happens to your blood pressure for if BP rises during attack with anxiety that brings in the possibility of pheochromocytoma and you ought to be investigated for that.

Both are treatable conditions and you will be well soon.

If you have any further query, I will be most happy to answer.

With Best Wishes
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor